ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Fault Attacks on Pairing-Based Protocols Revisited

Chatterjee, Sanjit and Karabina, Koray and Menezes, Alfred (2015) Fault Attacks on Pairing-Based Protocols Revisited. In: IEEE TRANSACTIONS ON COMPUTERS, 64 (6). pp. 1707-1714.

[img] PDF
IEEE_Tra_on_Com_64-6_1707_2015.pdf - Published Version
Restricted to Registered users only

Download (168kB) | Request a copy
Official URL: http://dx.doi.org/ 10.1109/TC.2014.2339824

Abstract

Several papers have studied fault attacks on computing a pairing value e(P, Q), where P is a public point and Q is a secret point. In this paper, we observe that these attacks are in fact effective only on a small number of pairing-based protocols, and that too only when the protocols are implemented with specific symmetric pairings. We demonstrate the effectiveness of the fault attacks on a public-key encryption scheme, an identity-based encryption scheme, and an oblivious transfer protocol when implemented with a symmetric pairing derived from a supersingular elliptic curve with embedding degree 2.

Item Type: Journal Article
Additional Information: Copy right for this article belongs to the IEEE COMPUTER SOC, 10662 LOS VAQUEROS CIRCLE, PO BOX 3014, LOS ALAMITOS, CA 90720-1314 USA
Keywords: Fault attacks; pairing-based cryptography; supersingular elliptic curves
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Depositing User: Id for Latest eprints
Date Deposited: 22 Jun 2015 05:12
Last Modified: 22 Jun 2015 05:12
URI: http://eprints.iisc.ac.in/id/eprint/51719

Actions (login required)

View Item View Item